MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-12
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that two pipeline embolization stents failed to open at the distal section.The patient was undergoing treatment of a saccular, unruptured right ica- cavernous segment aneurysm with unknown max diameter and a 3.6mm neck diameter.It was noted the patient's vessel tortuosity was normal.The landing zone was 3.75mm distally and 4.75mm proximally.Dual antiplatelet treatment (dapt) was administered.The pru level was unknown.It was reported that two pipeline were prepared per ifu.The physician advanced the device distal to the phenom 27 catheter, positioning it in the straight segment of the m1.Once the tip coil of the pipeline was aligned with the catheter, the physician began deployment, unsheathing approximately one-third of the braid.With little success in opening the distal braid, the physician proceeded to flip the ptfe sleeves.Additional maneuvers were attempted, including deploying more braid, wagging, resheathing, and pushing the delivery wire, but the braid remained constricted.As the distal segment began to trumpet, the physician elected to remove the device, and replaced with same type of device.However, the replacement device also failed, and the procedure could not be completed successfully.The pipelines were not positioned in a bend and was not stuck in the capture coil.More than 50% of the pipeline was deployed when it failed to open and was resheathed more than two times.There were no additional steps or other devices required to open the pipelines.The pipelines were resheathed and removed with the microcatheter from the patient.The pipelines were used for an indication that is approved (on-label).The angiographic result post procedure showed that the stent was fully deployed, well opposed, and patent.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a cook, scentia distal ica guidewire, medtronic phenom 27 microcatheter, armadillo 7fr guide catheter, terumo medical 7fr sheath.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the procedure was completed with a pipeline device.The cause of the failure to open was not determined.The pipeline had been placed in a vessel bend when it failed to open.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22145471
Report Number2029214-2025-01308
Device Sequence Number7343140
Product Code OUT
UDI-Device Identifier00763000284596
UDI-Public00763000284596
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-12
Device Catalogue NumberPED2-475-12
Device Lot NumberB818674
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date06/21/2025
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexFemale